Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Birth Control Question on Depo-Provera


 blue_willow19 - Tue Nov 25, 2003 7:11 pm

I will be starting the Depo-Provera shot shortly and I was wondering if there was any way that I could control the amount of weight that I waill gain from it?
 Dr. Tamer Fouad - Tue Nov 25, 2003 7:26 pm

User avatar Some women on depo-provera may experience a slight weight gain, while others may lose weight. However, the connection between depo-provera and weight gain is a matter of debate; many experts believe weight gain is due more to heredity or lifestyle issues than to birth control. A healthy diet and regular exercise may minimize or possibly eliminate weight gain.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us